Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 1, 2021, 3:55 PM MDT for Wayne County, Utah. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 3:55 PM MDT (21:55 UTC)
- Expired
- Aug 1, 2021, 4:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Salt Lake City, UT
County Wayne County, UT
The radar
The Cedar City radar (KICX), 202 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306
WWUS85 KSLC 012155
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
355 PM MDT Sun Aug 1 2021
UTZ130-012245-
Western Canyonlands UT-
355 PM MDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE COUNTY UNTIL 445 PM
MDT...
At 355 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 10 miles west of Hanksville...moving northeast at
15 mph.
Penny to nickel size hail and wind gusts up to 50 mph will be
possible.
Locations impacted include...
Hanksville.
This includes the following highways...
Utah Route 24 between mile markers 99 and 121.
Utah Route 95 between mile markers 0 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 3829 11061 3826 11097 3837 11104 3850 11074
3850 11072
TIME...MOT...LOC 2155Z 244DEG 12KT 3833 11091
$$
CRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:40 PM MDT, 15 minutes earlier.
Area forecast discussion, Aug 1, 3:40 PM MDT, 15 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
340 PM MDT Sun Aug 1 2021
.SYNOPSIS...A monsoonal airmass will remain in place across the
region through Monday. A warming and drying trend will follow for
midweek, with temperatures rebounding to seasonal normals.
&&
.SHORT TERM...Taking a look at the current radar observation (3:10
PM MDT), scattered showers and thunderstorms have developed along
the higher terrain across central and southern Utah with
additional storms now beginning to develop across the state. This
trend should continue with the numerous showers and thunderstorms
expected through the rest of the afternoon and into the evening.
Slow moving storms have already caused some flash flooding issues
and this should be the primary threat going through the rest of
the day. A Flash Flood Watch is currently in effect all of central
and southern Utah. Areas that have experienced flash flooding
from previous storms, burn scars and dry washes and slot canyons
will be at the greatest risk to see additional impacts from
today's storm activity. Heading into the evening hours, the storm
mode will transition to a large complex of showers with embedded
thunderstorms. CAM and HI-RES models has this complex across the
Great Salt Lake Desert, with a storm track that would take this
system east toward the Tooele and SLC valley's. Both the CAM and
HI-RES models do show a weakening trend as the complex moves into
the SLC valley before dissipating it all together by Monday
morning.
In the wake of Sunday's storms and with the shift of the upper
level weak shortwave trough toward the east, precipitation chances
will begin to decrease across western and southern Utah on Monday.
A moist airmass will still be in place as the monsoonal surge will
not be completely shutoff at this point, which is enough to keep
some low end PoPs across in place, but significantly lower
compared to previous days. The best chances for more scattered
thunderstorm chances will be along and east of the I-15 corridor
across northern Utah. Heavy rainfall with a flash flood threat
will once again be the main concerns with these thunderstorms.
A drying trend is progged to begin by Tuesday, but with the large
amounts of moisture that was pumped in across Utah, there should
be enough moisture available to initiate some thunderstorm chances
across northeastern Utah and southwest Wyoming Tuesday afternoon.
The drying trend begins to ramp out as we head into Wednesday as a
dry northerly flow develops and begins to advect in much drier
area into Utah, with temperatures also beginning to rebound back
toward seasonal normals.
&&
.LONG TERM (After 12Z Wednesday)...Axis of high pressure ridge
moves over the forecast area on Wednesday, promoting light winds,
warming temperatures and the driest and most stable day of the
week. A trough approaching the northern Rockies from the PacNW
brings strong SW flow to the area on Thursday, with a modicum of
instability over the mountains and a only a slight chance of
precipitation in the northern mountains. The upper level low
careens through Idaho and ejects a cool front into NW Utah on
Friday, dropping temps below seasonal norms for all but the
southernmost regions of the CWA and shifting winds to a zonal flow
Friday into the weekend. Global models hint at a return flow of
moisture and instability into the weekend, with future solutions
meting out northern extent of this moisture transport.
Temperatures nudge back up toward normals but barely a single
100-degree mark emerges through the end of the forecast period.
Afternoon convection over the high terrain will be possible, with
little precipitation accumulation expected given current model
runs.
&&
.AVIATION...KSLC...VFR conditions are expected to prevail at the SLC
terminal overnight. Northwest winds will switch to diurnal southeast
winds around 03z, with a 30% chance of switching between 01-03z due
to vicinity showers. These showers will bring periods of gusty
and/or erratic winds through about 06z. There is a 30 percent chance
of a thunderstorm directly impacting the terminal during the late
afternoon and early evening.
Rest of Utah and southwest Wyoming...VFR conditions are expected to
prevail across the area through the valid TAF period. Scattered to
numerous vicinity showers and thunderstorms will continue to produce
periods of gusty and erratic winds, diminishing this evening.
Heavy rain may also result in periods of MVFR or IFR conditions.
Most convection should subside by 03-04Z, however, an area of
sustained showers is anticipated through about 06-07Z across
northern and western Utah.
&&
.FIRE WEATHER...A very moisture rich airmass is in place across the
area today, as the monsoonal surge continues. Numerous showers and
thunderstorms are expected to develop today as a weak upper level
shortwave moves across the Great Basin. All showers and
thunderstorms will be capable of producing very heavy rainfall
with quick accumulations also expected. Flash flooding will be the
main risk today across much of southern and central Utah. With
this moist airmass in place and ample amounts of cloud cover,
temperatures will be below normal and with dewpoints running in
the mid 50s to low 60s, RH values are expected to remain elevated
with excellent RH expected during the overnight hours.
Moisture will linger across the area, even as we lose our
monsoonal hose as an upper level ridge begins to expand across the
Great Basin. Lingering showers and thunderstorms will be possible
on Monday along and east of the I-15 corridor. Showers and
thunderstorm chances and coverage will decrease on Tuesday and
again on Wednesday, as we transition toward a drying trend across
the area. RH values are expected to decrease as temperatures
rebound toward seasonal normals and drier air advects in from the
west.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flash Flood Watch until midnight MDT tonight for UTZ106-111-113-
115>131.
WY...None.
&&
Woodward/Verzella
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Aug 1, 3:35 PM MDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 335 PM MDT Sun Aug 1 2021 UTZ101>131-WYZ021-022145- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 335 PM MDT Sun Aug 1 2021 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms capable of producing very heavy rain and gusty winds are expected again this afternoon and evening across the outlook area. A Flash Flood Watch is in effect for central and southern Utah, where flash flooding is possible especially in prone areas such as slot canyons, burn scars, areas of steep terrain, small streams, and normally dry washes. .DAYS TWO THROUGH SEVEN...Monday through Saturday The moist airmass will remain in place through Monday, when another round of showers and thunderstorms capable of producing locally heavy rain and strong gusty winds is expected. Drier air will move into the area beginning Tuesday, and remain in place through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Local storm report, Aug 1, 1:21 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
121 PM MDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM FLASH FLOOD 5 NE RANDOLPH 41.72N 111.11W
08/01/2021 RICH UT CO-OP OBSERVER
3 FEET OF ROCKS, MUD AND WATER FLOODED INTO A RANCH
BASEMENT AND NEARLY MOVED A SECOND HOME OFF ITS
FOUNDATION, NEAR CRAWFORD MTNS
&&
LVERZELLocal storm report, Aug 1, 2:42 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
242 PM MDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 3 NNE FRUITA 38.32N 111.23W
07/31/2021 WAYNE UT PARK/FOREST SRVC
CAPITOL REEF RANGERS REPORT FLASH FLOODING IN SUNGLOW
CANYON
&&
NICOLE.DESMETLocal storm report, Aug 1, 3:02 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
302 PM MDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM FLASH FLOOD 1 E KINGSTON 38.21N 112.16W
08/01/2021 PIUTE UT COUNTY OFFICIAL
COUNTY DISPATCH REPORTS KINGSTON CANYON IS UNDERWATER
WITH ROCK AND DEBRIS OVER A PORTION OF HIGHWAY 62
&&
NICOLE.DESMETLocal storm report, Aug 1, 3:35 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
335 PM MDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 4 ENE TORREY 38.32N 111.35W
08/01/2021 WAYNE UT PARK/FOREST SRVC
CAPITOL REEF PARK OFFICIALS AND LAW ENFORCEMENT REPORT
FLASH FLOODING ON SULFUR CREEK AND FREMONT WITH MUDDY
CONDITIONS ON SCENIC DRIVE. FLASH FLOODING BEGAN AT
FREMONT AT 1415 HOURS.
&&
NICOLE.DESMETSpecial weather statement, Aug 1, 3:47 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 347 PM MDT Sun Aug 1 2021 UTZ122-125-012230- Southwest Utah UT-Southern Mountains UT- 347 PM MDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IRON COUNTY UNTIL 430 PM MDT... At 347 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm over Enoch, or 7 miles north of Cedar City. This storm was nearly stationary. Penny to nickel size hail and wind gusts of 40 to 55 mph will be possible. A flash flood warning is also in effect for this storm. Locations impacted include... Cedar City, Enoch and Summit. This includes Interstate 15 between mile markers 60 and 69. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. This storm is capable of producing a significant amount of hail. Hail may accumulate on area roads resulting in dangerous travel conditions. && LAT...LON 3769 11296 3769 11308 3782 11312 3783 11295 TIME...MOT...LOC 2147Z 180DEG 4KT 3777 11303 CRK
Special weather statement, Aug 1, 3:55 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
355 PM MDT Sun Aug 1 2021
UTZ130-012245-
Western Canyonlands UT-
355 PM MDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE COUNTY UNTIL 445 PM
MDT...
At 355 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 10 miles west of Hanksville...moving northeast at
15 mph.
Penny to nickel size hail and wind gusts up to 50 mph will be
possible.
Locations impacted include...
Hanksville.
This includes the following highways...
Utah Route 24 between mile markers 99 and 121.
Utah Route 95 between mile markers 0 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 3829 11061 3826 11097 3837 11104 3850 11074
3850 11072
TIME...MOT...LOC 2155Z 244DEG 12KT 3833 11091
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:07 PM MDT | Special Weather Statement | SLC | Tooele | 23 min |
| Jul 31, 6:09 PM MDT | Special Weather Statement | SLC | Washington | 51 min |
| Jul 31, 6:22 PM MDT | Flash Flood Warning | SLC | Washington | 4 hr |
| Jul 31, 6:26 PM MDT | Special Weather Statement | SLC | Tooele | 34 min |
| Jul 31, 6:47 PM MDT | Special Weather Statement | SLC | Tooele | 28 min |
| Jul 31, 6:58 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 32 min |
| Jul 31, 7:06 PM MDT | Special Weather Statement | SLC | 24 min | |
| Jul 31, 7:44 PM MDT | Special Weather Statement | SLC | 46 min | |
| Jul 31, 7:51 PM MDT | Special Weather Statement | SLC | Tooele | 39 min |
| Jul 31, 8:03 PM MDT | Special Weather Statement | SLC | Salt Lake | 27 min |
| Jul 31, 8:28 PM MDT | Special Weather Statement | SLC | Davis | 47 min |
| Jul 31, 8:30 PM MDT | Special Weather Statement | SLC | 30 min | |
| Jul 31, 8:43 PM MDT | Special Weather Statement | SLC | Davis | 32 min |
| Jul 31, 8:52 PM MDT | Special Weather Statement | SLC | Davis | 38 min |
| Jul 31, 9:11 PM MDT | Special Weather Statement | SLC | Davis | 49 min |
| Jul 31, 9:33 PM MDT | Special Weather Statement | SLC | Davis | 27 min |
| Aug 1, 3:21 AM MDT | Flash Flood Watch | SLC | Beaver, Carbon, Duchesne, Emery, Garfield, Iron and 13 more | 21 hr |
| Aug 1, 12:47 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Aug 1, 1:23 PM MDT | Areal Flood Advisory | SLC | Sevier | 112 min |
| Aug 1, 1:35 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Aug 1, 1:58 PM MDT | Flash Flood Warning | SLC | Duchesne, Wasatch | 3 hr |
| Aug 1, 2:52 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 38 min |
| Aug 1, 2:59 PM MDT | Areal Flood Advisory | SLC | Emery, Sevier | 2 hr |
| Aug 1, 3:25 PM MDT | Areal Flood Advisory | SLC | Iron | 11 min |
| Aug 1, 3:35 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Aug 1, 3:47 PM MDT | Special Weather Statement | SLC | Iron | 43 min |
| Aug 1, 3:57 PM MDT | Special Weather Statement | SLC | Juab | 48 min |
| Aug 1, 4:11 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 34 min |
| Aug 1, 4:16 PM MDT | Special Weather Statement | SLC | Washington | 44 min |
| Aug 1, 4:50 PM MDT | Special Weather Statement | SLC | Tooele | 40 min |
| Aug 1, 5:04 PM MDT | Areal Flood Advisory | SLC | Iron, Washington | 116 min |
| Aug 1, 5:15 PM MDT | Special Weather Statement | SLC | Tooele | 30 min |
| Aug 1, 5:30 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 45 min |
| Aug 1, 5:31 PM MDT | Special Weather Statement | SLC | Piute | 44 min |
| Aug 1, 5:40 PM MDT | Special Weather Statement | SLC | Salt Lake | 50 min |
| Aug 1, 5:51 PM MDT | Special Weather Statement | SLC | Tooele | 39 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.